Alert archive / Iowa / Wind Advisories in 2007
Wind Advisory 14, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Sep 29, 2007, 3:42 AM CDT for 23 counties in Iowa. It took effect at Sep 29, 2007, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 3:42 AM CDT (08:42 UTC)
- In effect from
- Sep 29, 2007, 11:00 AM CDT
- Expired
- Sep 29, 2007, 6:59 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 23 counties
Adair County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 290842 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT SAT SEP 29 2007 ...WINDY CONDITIONS TODAY ACROSS NORTHWEST IOWA... IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-291645- /O.NEW.KDMX.WI.Y.0014.070929T1600Z-070930T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD 342 AM CDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. A STRONG SOUTH WIND WILL INCREASE THROUGH THE MORNING HOURS. BY LATE MORNING...EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. WINDS WILL DIMINISH SLIGHTLY BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KINNEY
3 follow-up statements
000 WWUS73 KDMX 291539 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1039 AM CDT SAT SEP 29 2007 ...WINDY CONDITIONS TODAY ACROSS NORTHWEST IOWA... IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-292345- /O.CON.KDMX.WI.Y.0014.070929T1600Z-070930T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD 1039 AM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRONG SOUTH WIND CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED. WINDS WILL DIMINISH SLIGHTLY BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 292036 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT SAT SEP 29 2007 .LOW PRESSURE OVER NORTH DAKOTA WILL PUSH NORTHEAST INTO MANITOBA TONIGHT. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-300000- /O.CON.KDMX.WI.Y.0014.000000T0000Z-070930T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD 336 PM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRONG SOUTH WIND CAN BE EXPECTED THROUGH THE LATE AFTERNOON HOURS. WINDS WILL DIMINISH TOWARD SUNSET HOWEVER. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED UNTIL AROUND 6 PM. WINDS WILL DIMINISH AFTER 6 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 292359 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 659 PM CDT SAT SEP 29 2007 ...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .THE WIND HAS DIMINISHED TO BELOW ADVISORY CRITERIA WITH SUNSET. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-300100- /O.CAN.KDMX.WI.Y.0014.000000T0000Z-070930T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD 659 PM CDT SAT SEP 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 7 PM. WIND SPEEDS HAVE DIMINISHED TO 15 TO 25 MPH WHICH IS BELOW ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:34 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 29, 3:34 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CDT SAT SEP 29 2007 .SHORT TERM /TODAY/... CONVECTION CONTINUES TO SURGE NORTHEASTWARD INTO EASTERN NEBRASKA AND FAR WESTERN IOWA...SUPPORTED BY A 40-50KT LLJ. RAIN IS STRUGGLING TO PUSH EAST INTO THE FORECAST AREA ATTM WITH DRY LOW LEVEL AIR. HOWEVER...THE STRONG THETA-E SURGE AND KINEMATIC FORCING FROM A COMPACT S/W IN THE SW FLOW SPREAD ACROSS NORTHWEST IOWA THIS MORNING AND WE SHOULD BE ABLE TO GET AT LEAST SCATTERED SHOWERS IN NW COUNTIES. HAVE KEPT THE AFTERNOON HOURS DRY AS THE FORCING LIFTS NORTH AFTER MIDDAY. THE MAIN CONCERN WILL BE A DEVELOPING STRONG SOUTH WIND. PRESSURE GRADIENT MAGNITUDE...MOS GUIDANCE...AND BUFR SOUNDINGS ALL SUPPORT MARGINAL WIND ADVISORY CRITERIA BY LATE MORNING TO EARLY AFTERNOON OVER THE NORTHWEST. THIS ASSUMES ENOUGH CLEARING THIS AFTERNOON. WIND ADVISORY CRITERIA IS RELATIVELY RARE WITH A SOUTH WIND COMPONENT...BUT THE GRADIENT AND WINDS ALOFT SHOULD BE ENOUGH. WENT A FEW DEGREES ABOVE MET MOS FOR AFTERNOON HIGHS WITH HIGHEST TEMPS WESTERN SECTIONS. .LONG TERM /TONIGHT-FRIDAY/... TWO AUTUMN COLD FRONT/STORM PASSAGES TO DEAL WITH IN THE NEXT 5 DAYS. THE FIRST SCHEDULED FOR SUNDAY HAS FINALLY BECOME MUCH CLEARER...AT LEAST IN THE SYNOPTIC SCALE...AS ALL MODELS HAVE LOCKED ONTO TAKING THE CURRENT LONGWAVE TROUGH OVER THE WEST COAST STATES EAST AND CLOSING OFF A LOW PRESSURE/VORTICITY CENTER OVER THE CENTRAL PLAINS EARLY SUNDAY...THEN MOVING THIS FEATURE RIGHT OVER IA SUNDAY AFTN...BRINGING WITH IT STRONG DYNAMICS YOU WOULD EXPECT AHEAD OF SUCH A FEATURE. NAM AND GFS NOW IN LOCK STEP TAKING SFC LOW FROM SD INTO SRN MN SUNDAY AND PUSHING A COLD FRONT THROUGH THE CENTRAL IOWA SUNDAY AFTN. THE UKMET/12Z ECMWF ARE FARTHER SOUTH WITH THE SFC LOW WHILE THE ENSEMBLE PRODUCTS ARE FARTHER NORTH. SO...WILL STICK WITH THE MIDDLE OF THE ROAD SOLUTIONS OFFERED BY THE NAM/GFS. THIS MEANS SFC WIND PATTERN WILL LIKELY NOT BACK ALL THAT MUCH AHEAD OF PRE-FRONTAL TROUGH/DRY LINE AND THEREFORE LIMIT TORNADO POTENTIAL. IN ADDITION...LOW LEVEL DEWPOINT DEPRESSIONS NOT ALL THAT SUPPORTIVE. HOWEVER...LOADS OF SPEED SHEAR...DEEP LAYER SHEAR...BUT ONLY WEAK CAPE VALUES WILL CERTAINLY SUPPORT AN ORGANIZED LINE OF THUNDERSTORMS AHEAD OF THE FRONT WHICH WILL HAVE THE CAPABILITY OF TRANSFERING DOWN THE 50+ KTS OF WIND EXPECTED TO BE OVER THE AREA AT OR ABOVE 4500 FT MSL. HIGHEST CHANCE OF RAIN WILL EXIST ACROSS THE NORTH WITH LOWER PROBABILITIES TO THE SOUTH DUE TO DISTANCE FROM FOCUS OF DYNAMICS. HOWEVER IT IS HARD TO IMAGINE ANY LOCATION MISSING OUT ON SOME RAIN. SHRA/TSRA WILL END FROM WEST TO EAST SUNDAY AFTN INTO THE EARLY EVENING...WHILE SOME CHANCE FOR SHOWERS WILL LINGER ACROSS THE NORTH/NORTHEAST INTO SUNDAY NIGHT DUE TO WRAP-AROUND EFFECTS. WILL HAVE A QUIET DAY MONDAY...THEN NEXT LONG WAVE TROUGH STILL SET TO APPROACH AREA TUESDAY AND MOVE QUICKLY EAST BY WEDNESDAY MORNING. WILL HAVE ANOTHER GOOD CHANCE FOR SHRA/TSRA ALONG/AHEAD OF THE ATTENDANT SURFACE FRONT. AS NOTED EARLIER...HIGH PRECIPITABLE WATER CONTENT STREAMING NORTH AHEAD OF THIS SYSTEM...ALONG WITH ANOTHER VERY DYNAMIC WIND FIELD WILL HEIGHTEN CONCERN FOR ANOTHER ROUND OF SEVERE WEATHER AND POTENTIAL HEAVY RAINERS TUESDAY AFTERNOON. BEYOND TUESDAY...APPEARS THAT A DEEPER TROUGH WILL CARVE OUT OVER THE WESTERN STATES WHILE WE REMAIN IN THE SOUTHWEST FLOW ALOFT. ENSEMBLE PROGS KEEP CHANCES OF RAIN NORTH AND NORTHWEST OF AREA THROUGH THE END OF THE WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH NEXT WEEK...AND MAY VERY WELL END UP WARMER THAN CURRENTLY FORECAST TOWARD THE LATTER HALF OF THE WEEK...DEPENDING ON HOW MUCH THE RIDGE BUILDS IN ADVANCE OF WESTERN TROUGH. && .AVIATION... ADDED VICINITY SHOWERS TO THE KFOD AFTER 9Z TERMINAL AS THUNDERSTORMS OVER NORTHEAST NEBRASKA AMY HOLD TOGETHER INTO WESTERN IOWA OVERNIGHT. HOWEVER OPERATIONAL IMPACT SHOULD REMAIN MINIMAL WITH A LOW CHANCE OF MVFR OR IFR VSBYS HAVE NOT INCLUDED IN TAF AT THIS TIME. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-DALLAS-EMMET-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT- KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...KINNEY LONG TERM...MOYER AVIATION...RUSSELL
Hazardous weather outlook, Sep 28, 3:39 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CDT FRI SEP 28 2007 IAZ004>007-015>017-023>025-033>035-044>046-057-070-291100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE-AUDUBON-CASS- 339 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING WITH THUNDERSTORMS BECOMING LIKELY ON SUNDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED BY TUESDAY. SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON AND EVENING AND AGAIN ON MONDAY NIGHT AND TUESDAY...MAINLY IN THE FORM OF DAMAGING WINDS WITH ISOLATED LARGE HAIL POSSIBLE AS WELL. IN ADDITION...STRONG SOUTHERLY WINDS MAY EXCEED ADVISORY CRITERIA SATURDAY AND SUNDAY AHEAD OF AN AREA OF LOW PRESSURE EXPECTED TO PUSH EAST THROUGH THE CENTRAL US. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. IAZ026>028-036>039-047>050-058>062-071>075-081>086-092>097-291100- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE- STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 339 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS PORTIONS OF THE AREA. CHANCES FOR THUNDERSTORMS INCREASE ACROSS THE AREA SUNDAY AFTERNOON INTO SUNDAY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED BY LATE MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON AND EVENING AND AGAIN ON MONDAY NIGHT AND TUESDAY...MAINLY IN THE FORM OF DAMAGING WINDS WITH ISOLATED LARGE HAIL POSSIBLE AS WELL. IN ADDITION...STRONG SOUTHERLY WINDS MAY EXCEED ADVISORY CRITERIA SATURDAY AND SUNDAY AHEAD OF AN AREA OF LOW PRESSURE EXPECTED TO PUSH EAST THROUGH THE CENTRAL US. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.